Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 16, 2013, 11:09 AM CST for 39 counties in Alabama. It took effect at Feb 16, 2013, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2013, 11:09 AM CST (17:09 UTC)
- In effect from
- Feb 16, 2013, 12:00 PM CST
- Expired
- Feb 16, 2013, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- -142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS74 KBMX 161709 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1109 AM CST SAT FEB 16 2013 ...BRISK WINDS TO INCREASE THIS AFTERNOON... ALZ011>015-017>050-170000- /O.NEW.KBMX.WI.Y.0003.130216T1800Z-130217T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1109 AM CST SAT FEB 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...OF THE STRONGEST WINDS WILL BE THIS AFTERNOON THROUGH 6 PM. * WINDS...WILL INCREASE THIS AFTERNOON AND BE SUSTAINED AT 15 TO 25 MPH WITH GUST UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 16, 7:00 AM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Feb 16, 7:00 AM CST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CST SAT FEB 16 2013 .UPDATE... AVIATION. && .DISCUSSION... COLD ADVECTION OVERNIGHT HAS NOT BEEN AS STRONG AS FORECAST AND TEMPERATURES ARE RUNNING A FEW DEGREES WARMER THAN ANTICIPATED. MID LEVEL FORCING HAS FINALLY ARRIVED AND A BAND OF LIGHT RAIN HAS DEVELOPED ACROSS THE SOUTHEAST COUNTIES. TEMPERATURES SHOULD REMAIN TOO WARM AT THE SURFACE TO SUPPORT ANYTHING OTHER THAN RAIN FOR THE REST OF THE MORNING. HAVE INCLUDED SPRINKLES AND FLURRIES ACROSS THE FAR NORTH FOR THE AFTERNOON WITH SOUNDINGS INDICATING AN UNUSUALLY DEEP LAYER OF NEAR DRY ADIABATIC LAPSE RATES UP TO NEAR 650 MB AND ENHANCED MOISTURE IN THE 650 TO 800 MB LAYER. HIGH DEWPOINT DEPRESSION VALUES BENEATH THE MID LEVEL CLOUD LAYER MAY ONLY ALLOW FOR VIRGA BUT THERE IS AN OUTSIDE CHANCE THAT SPRINKLES OR FLURRIES COULD REACH THE GROUND. CONDITIONS WILL BE BLUSTERY THIS AFTERNOON WITH GUSTS OF 25 TO 30 MPH. LOWS TONIGHT SHOULD BE IN THE LOW TO MID 20S WITH VERY DRY CONDITIONS THROUGHOUT THE COLUMN AND LIGHT WINDS PROMOTING STRONG RADIATIONAL COOLING. A PROGRESSIVE PATTERN WILL CONTINUE INTO THE UPCOMING WEEK WITH THE NEXT TROUGH MOVING INTO THE PLAINS ON MONDAY. THE FAST FORWARD MOTION OF THIS SYSTEM SHOULD NOT ALLOW FOR THE ADEQUATE WARMTH AND MOISTURE NECESSARY FOR SEVERE WEATHER TO MOVE INTO THE REGION BUT SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ARE EXPECTED FOR MONDAY NIGHT AND EARLY TUESDAY. COOLER AND DRIER CONDITIONS WILL RETURN ON WEDNESDAY BETWEEN WEATHER SYSTEMS. MODELS ARE IN GOOD AGREEMENT THAT A STRONG TROUGH WILL TAKE SHAPE ACROSS THE PLAINS AND UPPER MISSISSIPPI VALLEY REGION BY THURSDAY NIGHT. AT A GLANCE THIS SYSTEM HAS THE LOOK OF A SIGNIFICANT SEVERE WEATHER EVENT BUT MOISTURE SHOULD BE RATHER POOR. EAST-SOUTHEAST SURFACE WINDS AHEAD OF THE SYSTEM SHOULD KEEP HIGH QUALITY GULF MOISTURE AND SURFACE-BASED INSTABILITY CONFINED TO THE COASTAL AREAS. WIDESPREAD RAIN AND EMBEDDED ELEVATED THUNDERSTORMS ARE EXPECTED FOR THURSDAY NIGHT AND FRIDAY AS THE COLD FRONT MOVES ACROSS THE REGION. 87/GRANTHAM && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH MID AND HIGH CLOUDS CONTINUING TO STREAM IN FROM THE NORTHWEST BEHIND THE SURFACE COLD FRONT. THERE MAY BE A TIME FRAME WHERE LITTLE CLOUDS ARE PRESENT...BUT THEY WILL REDEVELOP DURING THE DAY. A SNOW FLURRY IS EVEN POSSIBLE BY THIS AFTERNOON NORTH. THE LIGHT RETURNS ON RADAR ARE MOSTLY NOT REACHING THE GROUND. NORTHWEST WINDS WILL BE OUT OF THE NORTHWEST AROUND 15 KNOTS AND GUSTING AROUND 25 KNOTS AT TIMES. WINDS WILL BEGIN TO SUBSIDE BY THIS EVENING AND SKIES WILL CLEAR. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 41 20 49 27 59 / 10 0 0 0 10 ANNISTON 42 22 49 29 60 / 10 0 0 0 10 BIRMINGHAM 43 24 51 34 62 / 10 0 0 0 10 TUSCALOOSA 45 25 54 33 63 / 10 0 0 0 20 CALERA 43 25 51 33 62 / 10 0 0 0 10 AUBURN 45 25 49 33 60 / 20 0 0 0 10 MONTGOMERY 47 26 54 32 64 / 10 0 0 0 10 TROY 47 24 52 30 63 / 30 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/56
Hazardous weather outlook, Feb 16, 6:50 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 650 AM CST SAT FEB 16 2013 ALZ011>015-017>050-171300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 650 AM CST SAT FEB 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. MINOR RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE LOWER TOMBIGBEE...LOWER BLACK WARRIOR...LOWER CAHABA AND TALLAPOOSA RIVERS. SEE THE LATEST RIVER STATEMENTS FOR FORECAST STAGE INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY DRY CONDITIONS ARE ANTICIPATED SUNDAY AFTERNOON. THIS MAY CREATE A HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED. MINOR RIVER FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE LOWER TOMBIGBEE...LOWER BLACK WARRIOR...LOWER CAHABA AND TALLAPOOSA RIVERS WITH IMPROVEMENT BY SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 5:14 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 22 more | 12 hr |
| Feb 16, 5:38 PM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.